Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 22, 2014, 09:04:11 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 643129
  • Total Topics: 48935
  • Online Today: 228
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: OSTEOPENIA or OSTEOPOROSIS  (Read 1513 times)

0 Members and 1 Guest are viewing this topic.

Offline beyourhero

  • Member
  • Posts: 3
OSTEOPENIA or OSTEOPOROSIS
« on: November 17, 2012, 07:40:33 PM »
Hi! I found out I have HIV on the 3rd October, started meds yesterday, had a little cry as my life has changed forever, but soon got over it. I am on a combination of TRUVADA and ISENTRESS, I  read that it effects bone density after long term use. Is there something one can take or do to help with OSTEOPENIA or OSTEOPOROSIS?
Thanks. xxxx

Offline Hellraiser

  • Member
  • Posts: 4,136
  • Semi-misanthropic
Re: OSTEOPENIA or OSTEOPOROSIS
« Reply #1 on: November 17, 2012, 07:57:50 PM »
If your physician checks your vitamin D level and finds it to be deficient you can take vitamin D supplements, but this should not be a major concern for you until you begin to show signs of it.  It is by no means a guarantee.

Offline Miss Philicia

  • Member
  • Posts: 24,211
  • celebrity poster, faker & poser
Re: OSTEOPENIA or OSTEOPOROSIS
« Reply #2 on: November 17, 2012, 08:13:34 PM »
I  read that it effects bone density after long term use

I'm sure whatever your read actually said "can" or "might". Not that it expressly "does"
"Iíve slept with enough men to know that Iím not gay"

Offline harleymc

  • Member
  • Posts: 228
Re: OSTEOPENIA or OSTEOPOROSIS
« Reply #3 on: November 18, 2012, 05:17:49 AM »
Hi,
 I'm on Truvada Isentress and Kaletra.
My regular blood test monitoring showed i had lowish levels of vitamin D. My Dr recommended a Calcium & Vitamin D (which helps with Calcium uptake). It's not an unsolvable problem if it occurs.

Your Dr will be watching your blood tests closely.  You'll be OK.

It can be a bit emotionally challenging when you start on medications, but they help you keep control of your health. So think of them as your friends.

Hugs

Offline beyourhero

  • Member
  • Posts: 3
Re: OSTEOPENIA or OSTEOPOROSIS
« Reply #4 on: November 18, 2012, 05:08:53 PM »
Hi! Harlymc,
Thankyou for your reply.
I had on my shopping list for today, Vit. D but will add Calcium.
That will mean 2 HIV meds and a total of 7 vitamins a day, lol

I am ok with the meds, its strange that I have just accpeted all this. I thought years ago that if I ever a HIV test came back positive I would just end my life but when I was sick in hospital with a "virus" as I had just come back from Bali and I didnt have un safe anal sex I never thought I would have HIV, so after so many tests and the HIV topic hadnt been mentioned by the doctors I was so shocked when that test came back positive. So some one must have taken condom off or it broke, or via the mouth.
But I just said of ok, whats next and here I am today, day three on meds and feeling very positive.
I didnt get any sickness, well not yet from the meds so I think that has helped.

This web site is so good for us guys who dont have any one else apart from the Dr. to talk to.
I am going to GENISIS this weekend, I think that will help.

I am going on too much, thanks again for your help

Hugs

Offline Anqueetas

  • Member
  • Posts: 116
Re: OSTEOPENIA or OSTEOPOROSIS
« Reply #5 on: November 18, 2012, 08:28:25 PM »
Viread ( Tenofovir component in Truvada) could effect your bone density. You might want to get DEXA scan every few years. :)  Be careful about taking so much vitamin you cound end up with a kidney stone, try get most of it from natural source. I'm taking Mutivitamin+B complex+ Calcium=D and it think it is too much.  Heck on top of my medication that 6 pill a day already.

The above posts are right get your Calcium+Vit D level check if it not low don't take more of it because it could cause you to be deficient in other vitamin and mineral and that right end up having kidney stone in some people.
ARS, hospitalized for very high fever-July 2011
diagnosed HIV positive - October 16 2011
CD4 460 19.5% VL 49000 - late October 2011
CD4 625 19.5% VL 50030 - January 2012
CD4 369 19% VL 69000 - March 2012
Start Sustiva+ Truvada - April 17 2012
CD4 524 24.5% VL UD - August 22 2012
Switch to Nevirapine+Truvada
CD4 490 26% VL UD - November 2012
CD4 539 29% VL UD - February 2013
CD4 621 28% VL UD - May 2013

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.